Alert archive / New Hampshire / Wind Advisories in 2018

Wind Advisory 5, NWS Gray, ME

May 4, 2018Franklin County, Oxford County, Somerset County, Maine; 8 counties in New Hampshire

NWS Gray, ME issued this wind advisory at May 4, 2018, 12:58 PM EDT for Franklin County, Oxford County, Somerset County, Maine; 8 counties in New Hampshire. It took effect at May 5, 2018, 12:00 AM EDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
May 4, 2018, 12:58 PM EDT (16:58 UTC)
In effect from
May 5, 2018, 12:00 AM EDT
Expired
May 5, 2018, 6:43 AM EDT
In force
7 hr
Issued by
NWS Gray, ME

Counties Franklin County, ME, Oxford County, ME, Somerset County, ME, Belknap County, NH, Carroll County, NH, Cheshire County, NH, Coos County, NH, Grafton County, NH, Hillsborough County, NH, Merrimack County, NH, Sullivan County, NH

The radar

The Portland,ME radar (KGYX), 87 km from the middle of the area, began a volume at 17:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Gray, ME (KGYX), launched 12:00Z, 5.0 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 12:00Z on 2018-05-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 12:00Z on 2018-05-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
898 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
83 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

441 
WWUS71 KGYX 041658
NPWGYX

URGENT - WEATHER MESSAGE
National Weather Service Gray ME
1258 PM EDT Fri May 4 2018

...A Brief Period of Strong Winds Expected Tonight...

.A strong cold front will cross the region tonight. Behind this
front...there will be a three to six hour period of strong winds
and wind gusts. Wind gusts over 45 mph are possible during this
time. Winds are expected to diminish Saturday morning as high 
pressure builds in from the west.

MEZ007>009-012>014-NHZ001>009-011-015-050500-
/O.NEW.KGYX.WI.Y.0005.180505T0400Z-180505T1200Z/
Northern Oxford-Northern Franklin-Central Somerset-
Southern Oxford-Southern Franklin-Southern Somerset-Northern Coos-
Southern Coos-Northern Grafton-Northern Carroll-Southern Grafton-
Southern Carroll-Sullivan-Merrimack-Belknap-Cheshire-
Western And Central Hillsborough-
Including the cities of Upton, Wilsons Mills, Andover, Byron, 
Middle Dam, Roxbury, South Arm, Coburn Gore, Davis, Oquossoc, 
Rangeley, Avon, Kingfield, Phillips, New Portland, Brassua, 
Long Pond, Moosehead, Pittston Farm, Seboomook, Bingham, Jackman,
Bethel, Bryant Pond, Hanover, Locke Mills, Milton, Newry, 
Rumford, Norway, Fryeburg, Oxford, Farmington, New Sharon, 
New Vineyard, Temple, Wilton, Chesterville, Jay, Athens, 
Cornville, Skowhegan, Palmyra, Pittsfield, Embden, Madison, 
Errol, Millsfield, Colebrook, Berlin, Dummer, Milan, York Pond, 
Lancaster, Bethlehem, Lincoln, Littleton, Sugar Hill, Thornton, 
Waterville Valley, Woodstock, Jackson, North Conway, Albany, 
Conway, Chatham, Crawford Notch, Lebanon, Lyme, Ashland, 
Ellsworth, Holderness, Plymouth, Rumney, Wakefield, Bridgewater, 
Brookfield, Ossipee, Tuftonboro, Wolfeboro, Moultonborough, 
Claremont, Cornish, Unity, Croydon, Goshen, Grantham, Lempster, 
Newport, Charlestown, Boscawen, Canterbury, Concord, Dunbarton, 
Loudon, Hooksett, Laconia, Gilford, Meredith, Gilsum, Keene, 
Marlow, Sullivan, Surry, Jaffrey, Amherst, Milford, Mont Vernon, 
Goffstown, Peterborough, Sharon, Hollis, and Weare
1258 PM EDT Fri May 4 2018

...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT
SATURDAY...

The National Weather Service in Gray has issued a Wind Advisory,
which is in effect from midnight tonight to 8 AM EDT Saturday.

* Winds...West 20 to 30 mph with gusts up to 55 mph.

* Timing...Midnight through 8am Saturday. 

* Impacts...Strong wind gusts can lead to downed trees and limbs, and
  scattered power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 to 39 mph...or
wind gusts 46 to 57 mph...are expected. Winds this strong can
make driving difficult...especially for high profile vehicles.
Use extra caution.

&&

$$

ARNOTT
5 follow-up statements
370 
WWUS71 KGYX 041830
NPWGYX

URGENT - WEATHER MESSAGE
National Weather Service Gray ME
230 PM EDT Fri May 4 2018

...A Brief Period of Strong Winds Expected Tonight...

.A strong cold front will cross the region tonight. Behind this
front...there will be a three to six hour period of strong winds
and wind gusts. Wind gusts over 45 mph are possible during this
time. Winds are expected to diminish Saturday morning as high
pressure builds in from the west.

MEZ007>009-012>014-NHZ001>009-011-015-050230-
/O.CON.KGYX.WI.Y.0005.180505T0400Z-180505T1200Z/
Northern Oxford-Northern Franklin-Central Somerset-
Southern Oxford-Southern Franklin-Southern Somerset-Northern Coos-
Southern Coos-Northern Grafton-Northern Carroll-Southern Grafton-
Southern Carroll-Sullivan-Merrimack-Belknap-Cheshire-
Western And Central Hillsborough-
Including the cities of Upton, Wilsons Mills, Andover, Byron, 
Middle Dam, Roxbury, South Arm, Coburn Gore, Davis, Oquossoc, 
Rangeley, Avon, Kingfield, Phillips, New Portland, Brassua, 
Long Pond, Moosehead, Pittston Farm, Seboomook, Bingham, Jackman,
Bethel, Bryant Pond, Hanover, Locke Mills, Milton, Newry, 
Rumford, Norway, Fryeburg, Oxford, Farmington, New Sharon, 
New Vineyard, Temple, Wilton, Chesterville, Jay, Athens, 
Cornville, Skowhegan, Palmyra, Pittsfield, Embden, Madison, 
Errol, Millsfield, Colebrook, Berlin, Dummer, Milan, York Pond, 
Lancaster, Bethlehem, Lincoln, Littleton, Sugar Hill, Thornton, 
Waterville Valley, Woodstock, Jackson, North Conway, Albany, 
Conway, Chatham, Crawford Notch, Lebanon, Lyme, Ashland, 
Ellsworth, Holderness, Plymouth, Rumney, Wakefield, Bridgewater, 
Brookfield, Ossipee, Tuftonboro, Wolfeboro, Moultonborough, 
Claremont, Cornish, Unity, Croydon, Goshen, Grantham, Lempster, 
Newport, Charlestown, Boscawen, Canterbury, Concord, Dunbarton, 
Loudon, Hooksett, Laconia, Gilford, Meredith, Gilsum, Keene, 
Marlow, Sullivan, Surry, Jaffrey, Amherst, Milford, Mont Vernon, 
Goffstown, Peterborough, Sharon, Hollis, and Weare
230 PM EDT Fri May 4 2018

...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM
EDT SATURDAY...

* Winds...West 20 to 30 mph with gusts up to 50 mph.

* Timing...Midnight through 8am Saturday.

* Impacts...Strong wind gusts can lead to downed trees and limbs,
   and scattered power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 to 39 mph...or
wind gusts 46 to 57 mph...are expected. Winds this strong can
make driving difficult...especially for high profile vehicles.
Use extra caution.

&&

$$

ARNOTT
482 
WWUS71 KGYX 050026
NPWGYX

URGENT - WEATHER MESSAGE
National Weather Service Gray ME
826 PM EDT Fri May 4 2018

...Strong Winds Expected Tonight...

.A strong cold front will cross the region tonight. Behind this
front...there will be a three to six hour period of strong winds
and wind gusts. Wind gusts over 45 mph are possible during this
time. Winds are expected to diminish Saturday morning as high
pressure builds in from the west.

MEZ007>009-012>014-NHZ001>009-011-015-050900-
/O.CON.KGYX.WI.Y.0005.180505T0400Z-180505T1200Z/
Northern Oxford-Northern Franklin-Central Somerset-
Southern Oxford-Southern Franklin-Southern Somerset-Northern Coos-
Southern Coos-Northern Grafton-Northern Carroll-Southern Grafton-
Southern Carroll-Sullivan-Merrimack-Belknap-Cheshire-
Western And Central Hillsborough-
Including the cities of Upton, Wilsons Mills, Andover, Byron, 
Middle Dam, Roxbury, South Arm, Coburn Gore, Davis, Oquossoc, 
Rangeley, Avon, Kingfield, Phillips, New Portland, Brassua, 
Long Pond, Moosehead, Pittston Farm, Seboomook, Bingham, Jackman,
Bethel, Bryant Pond, Hanover, Locke Mills, Milton, Newry, 
Rumford, Norway, Fryeburg, Oxford, Farmington, New Sharon, 
New Vineyard, Temple, Wilton, Chesterville, Jay, Athens, 
Cornville, Skowhegan, Palmyra, Pittsfield, Embden, Madison, 
Errol, Millsfield, Colebrook, Berlin, Dummer, Milan, York Pond, 
Lancaster, Bethlehem, Lincoln, Littleton, Sugar Hill, Thornton, 
Waterville Valley, Woodstock, Jackson, North Conway, Albany, 
Conway, Chatham, Crawford Notch, Lebanon, Lyme, Ashland, 
Ellsworth, Holderness, Plymouth, Rumney, Wakefield, Bridgewater, 
Brookfield, Ossipee, Tuftonboro, Wolfeboro, Moultonborough, 
Claremont, Cornish, Unity, Croydon, Goshen, Grantham, Lempster, 
Newport, Charlestown, Boscawen, Canterbury, Concord, Dunbarton, 
Loudon, Hooksett, Laconia, Gilford, Meredith, Gilsum, Keene, 
Marlow, Sullivan, Surry, Jaffrey, Amherst, Milford, Mont Vernon, 
Goffstown, Peterborough, Sharon, Hollis, and Weare
826 PM EDT Fri May 4 2018

...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM
EDT SATURDAY...

* Winds...West 20 to 30 mph with gusts up to 50 mph.

* Timing...Midnight through 8am Saturday.

* Impacts...Strong wind gusts can lead to downed trees and limbs,
   and scattered power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 to 39 mph...or
wind gusts 46 to 57 mph...are expected. Winds this strong can
make driving difficult...especially for high profile vehicles.
Use extra caution.

&&

$$
628 
WWUS71 KGYX 050718
NPWGYX

URGENT - WEATHER MESSAGE
National Weather Service Gray ME
318 AM EDT Sat May 5 2018

...Strong Winds Expected Tonight...

.A three to six hour period of strong winds and wind gusts early
this morning behind a cold frontal passage. Wind gusts over 45 
mph are possible during this time. Winds are expected to diminish 
this morning as high pressure builds in from the west.

MEZ007>009-012>014-NHZ001>009-011-015-051200-
/O.CON.KGYX.WI.Y.0005.000000T0000Z-180505T1200Z/
Northern Oxford-Northern Franklin-Central Somerset-
Southern Oxford-Southern Franklin-Southern Somerset-Northern Coos-
Southern Coos-Northern Grafton-Northern Carroll-Southern Grafton-
Southern Carroll-Sullivan-Merrimack-Belknap-Cheshire-
Western And Central Hillsborough-
Including the cities of Upton, Wilsons Mills, Andover, Byron, 
Middle Dam, Roxbury, South Arm, Coburn Gore, Davis, Oquossoc, 
Rangeley, Avon, Kingfield, Phillips, New Portland, Brassua, 
Long Pond, Moosehead, Pittston Farm, Seboomook, Bingham, Jackman,
Bethel, Bryant Pond, Hanover, Locke Mills, Milton, Newry, 
Rumford, Norway, Fryeburg, Oxford, Farmington, New Sharon, 
New Vineyard, Temple, Wilton, Chesterville, Jay, Athens, 
Cornville, Skowhegan, Palmyra, Pittsfield, Embden, Madison, 
Errol, Millsfield, Colebrook, Berlin, Dummer, Milan, York Pond, 
Lancaster, Bethlehem, Lincoln, Littleton, Sugar Hill, Thornton, 
Waterville Valley, Woodstock, Jackson, North Conway, Albany, 
Conway, Chatham, Crawford Notch, Lebanon, Lyme, Ashland, 
Ellsworth, Holderness, Plymouth, Rumney, Wakefield, Bridgewater, 
Brookfield, Ossipee, Tuftonboro, Wolfeboro, Moultonborough, 
Claremont, Cornish, Unity, Croydon, Goshen, Grantham, Lempster, 
Newport, Charlestown, Boscawen, Canterbury, Concord, Dunbarton, 
Loudon, Hooksett, Laconia, Gilford, Meredith, Gilsum, Keene, 
Marlow, Sullivan, Surry, Jaffrey, Amherst, Milford, Mont Vernon, 
Goffstown, Peterborough, Sharon, Hollis, and Weare
318 AM EDT Sat May 5 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING...

* Winds...West 20 to 30 mph with gusts up to 55 mph.

* Timing...Midnight through 8am Saturday.

* Impacts...Strong wind gusts can lead to downed trees and limbs,
   and scattered power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 to 39 mph...or
wind gusts 46 to 57 mph...are expected. Winds this strong can
make driving difficult...especially for high profile vehicles.
Use extra caution.

&&

$$
182 
WWUS71 KGYX 050719
NPWGYX

URGENT - WEATHER MESSAGE
National Weather Service Gray ME
319 AM EDT Sat May 5 2018

...Strong Winds Expected early this morning...

.A three to six hour period of strong winds and wind gusts early
this morning behind a cold frontal passage. Wind gusts over
45 mph are possible during this time. Winds are expected to
diminish this morning as high pressure builds in from the west.

MEZ007>009-012>014-NHZ001>009-011-015-051200-
/O.CON.KGYX.WI.Y.0005.000000T0000Z-180505T1200Z/
Northern Oxford-Northern Franklin-Central Somerset-
Southern Oxford-Southern Franklin-Southern Somerset-Northern Coos-
Southern Coos-Northern Grafton-Northern Carroll-Southern Grafton-
Southern Carroll-Sullivan-Merrimack-Belknap-Cheshire-
Western And Central Hillsborough-
Including the cities of Upton, Wilsons Mills, Andover, Byron, 
Middle Dam, Roxbury, South Arm, Coburn Gore, Davis, Oquossoc, 
Rangeley, Avon, Kingfield, Phillips, New Portland, Brassua, 
Long Pond, Moosehead, Pittston Farm, Seboomook, Bingham, Jackman,
Bethel, Bryant Pond, Hanover, Locke Mills, Milton, Newry, 
Rumford, Norway, Fryeburg, Oxford, Farmington, New Sharon, 
New Vineyard, Temple, Wilton, Chesterville, Jay, Athens, 
Cornville, Skowhegan, Palmyra, Pittsfield, Embden, Madison, 
Errol, Millsfield, Colebrook, Berlin, Dummer, Milan, York Pond, 
Lancaster, Bethlehem, Lincoln, Littleton, Sugar Hill, Thornton, 
Waterville Valley, Woodstock, Jackson, North Conway, Albany, 
Conway, Chatham, Crawford Notch, Lebanon, Lyme, Ashland, 
Ellsworth, Holderness, Plymouth, Rumney, Wakefield, Bridgewater, 
Brookfield, Ossipee, Tuftonboro, Wolfeboro, Moultonborough, 
Claremont, Cornish, Unity, Croydon, Goshen, Grantham, Lempster, 
Newport, Charlestown, Boscawen, Canterbury, Concord, Dunbarton, 
Loudon, Hooksett, Laconia, Gilford, Meredith, Gilsum, Keene, 
Marlow, Sullivan, Surry, Jaffrey, Amherst, Milford, Mont Vernon, 
Goffstown, Peterborough, Sharon, Hollis, and Weare
319 AM EDT Sat May 5 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING...

* Winds...West 20 to 30 mph with gusts up to 55 mph.

* Timing...Midnight through 8am Saturday.

* Impacts...Strong wind gusts can lead to downed trees and limbs,
   and scattered power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 to 39 mph...or
wind gusts 46 to 57 mph...are expected. Winds this strong can
make driving difficult...especially for high profile vehicles.
Use extra caution.

&&

$$
664 
WWUS71 KGYX 051043
NPWGYX

URGENT - WEATHER MESSAGE
National Weather Service Gray ME
643 AM EDT Sat May 5 2018

...Strongest of the gusty winds have begun to diminish...

.Winds are expected to diminish this morning as high pressure 
builds in from the west. 

MEZ007>009-012>014-NHZ001>009-011-015-051145-
/O.CAN.KGYX.WI.Y.0005.000000T0000Z-180505T1200Z/
Northern Oxford-Northern Franklin-Central Somerset-
Southern Oxford-Southern Franklin-Southern Somerset-Northern Coos-
Southern Coos-Northern Grafton-Northern Carroll-Southern Grafton-
Southern Carroll-Sullivan-Merrimack-Belknap-Cheshire-
Western And Central Hillsborough-
Including the cities of Upton, Wilsons Mills, Andover, Byron, 
Middle Dam, Roxbury, South Arm, Coburn Gore, Davis, Oquossoc, 
Rangeley, Avon, Kingfield, Phillips, New Portland, Brassua, 
Long Pond, Moosehead, Pittston Farm, Seboomook, Bingham, Jackman,
Bethel, Bryant Pond, Hanover, Locke Mills, Milton, Newry, 
Rumford, Norway, Fryeburg, Oxford, Farmington, New Sharon, 
New Vineyard, Temple, Wilton, Chesterville, Jay, Athens, 
Cornville, Skowhegan, Palmyra, Pittsfield, Embden, Madison, 
Errol, Millsfield, Colebrook, Berlin, Dummer, Milan, York Pond, 
Lancaster, Bethlehem, Lincoln, Littleton, Sugar Hill, Thornton, 
Waterville Valley, Woodstock, Jackson, North Conway, Albany, 
Conway, Chatham, Crawford Notch, Lebanon, Lyme, Ashland, 
Ellsworth, Holderness, Plymouth, Rumney, Wakefield, Bridgewater, 
Brookfield, Ossipee, Tuftonboro, Wolfeboro, Moultonborough, 
Claremont, Cornish, Unity, Croydon, Goshen, Grantham, Lempster, 
Newport, Charlestown, Boscawen, Canterbury, Concord, Dunbarton, 
Loudon, Hooksett, Laconia, Gilford, Meredith, Gilsum, Keene, 
Marlow, Sullivan, Surry, Jaffrey, Amherst, Milford, Mont Vernon, 
Goffstown, Peterborough, Sharon, Hollis, and Weare
643 AM EDT Sat May 5 2018

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Gray has cancelled the Wind
Advisory.

Winds remain gusty to 35 mph and will continue to diminish.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this wind advisory went out at May 4, 10:30 AM EDT, 2 hours 28 minutes earlier.

Area forecast discussion, May 4, 10:30 AM EDT, 2 hours 28 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Gray ME
1030 AM EDT Fri May 4 2018

.SYNOPSIS...
Low pressure will develop over the eastern Great Lakes region
today before heading up the Saint Lawrence River Valley tonight.
This will allow a warm front to enter Maine and New Hampshire
today, followed by the passage of a cold front tonight. A cold
front will approach from the northwest Saturday, before crossing
the region late Sunday and Sunday night as low pressure passes
east of New England. High pressure will build over the region
from Canada on Monday and Tuesday followed by a passage of
another cold front Tuesday night with more high pressure
expected for Wednesday and Thursday.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
1015 am Update: Going forecast largely in good shape this
morning with primary changes being to match mid morning
temperature/dewpoint trends and also back off on PoPs for a few
hours based on regional radar composites.

As we move into this afternoon...attention turns to convective
potential as low pressure now over lower Michigan continues to
strengthen as it lifts north and east. At mid levels...height
falls will continue to spread into New England from the west.
Largest question...which it typically is for our area is the
amount of destabilization that will be realized. Mid morning
visible imagery doesn't offer a lot of hope with filtered sun at
the moment and only and increase in clouds from the west
expected. However...enough insolation has already been realized
to bring temps into the lower 70s across southern NH with
dewpoints above 60 in these spots. Feeling is that any
convection will wait until later...when the mid level jet streak
/100kt/ arrives from the west /after 4pm/. By this time...HREF
suggests some potential for 500-1000 J/KG of MUCAPE over the
southwestern half of NH. Thus...while I do expect convection to
be in a weakening mode when it arrives late this afternoon...
isolated severe is certainly possible with damaging winds being
the greatest threat. Inherited forecast has this potential
covered well and did not make any significant adjustments
through the afternoon.

Also watching a period around midnight tonight just after the
cold frontal passage when winds may near advisory levels for a
few hours before settling back down /but remaining gusty/
towards daybreak. Contemplating headlines in this area...as well
as a need for gales over the waters.

Finally...rivers continue to run high with some concern for
flooding on the Pemi at Woodstock tonight given sufficient
rainfall. Not enough widespread heavy rain or expected flooding
to warrant a watch...but something we will continue to watch.

630 am Update: Only minor tweaks to temps otherwise no changes
needed at this time.

Previous Discussion:
A developing low pres system over the eastern Great Lakes will
move east along the St. Lawrence Valley and push a frontal
boundary currently south of the area northward today. Dewpoints
will rise into the lower 60s across the area today while wind
fields and low level/deep layer vertical shear increase in the
afternoon. Heating will be hampered by cloud cover in the
morning but any breaks may be enough to help enhance some of the
storms in the afternoon. Expect numerous showers and scattered
tstorms to develop in the afternoon and into the evening hours.
Some of the storms may reach severe limits with hail and strong
damaging winds...especially over NH and extreme southwest ME.
Temps today will be warmest across NH reaching into the 70s to
lower 80s while cooler temps in the mid 60s to mid 70s expected
in Maine. Coolest readings today will be along the immediate
Maine coast from points east of Portland where temps will
struggle to climb out of the upper 50s to lower 60s due to the
developing onshore south to southeast flow.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SATURDAY/...
Tonight the low pressure system rapidly exits northeast into the
maritimes and allows a trailing cold front to move across the
region later in the evening so the convection is expected to
continue into the evening ahead of the front. After midnight
behind the FROPA winds will shift to the west and allow clearing
to take place.

Saturday a gusty west wind will continue under mostly sunny
skies as high pres builds into the region. Temps will be at
seasonal levels.

&&

.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
A cold front will approach from the northwest Saturday, before
crossing the region late Sunday and Sunday night as low pressure
passes east of New England. This will allow for scattered
showers in Maine and New Hampshire on Sunday. Scattered showers
will continue into Sunday night as an area of low pressure
develops and passes east of New England.

Cold air advection will allow H8 temperatures to drop to between
minus 2C and minus 4C by late at night, Sunday night. This will
allow some of the rain showers to change to snow showers over
the higher terrain.

On Monday, Canadian high pressure will build over the region.
This will bring dry conditions to the region with possibly a
late day sea breeze as the gradient relaxes over the region.
High will generally be in the lower 60s over Maine and New
Hampshire, however the coastline will struggle to warm greater
than the upper 50s due to the developing onshore winds.

A cold front will approach the region from Canada on Tuesday,
before crossing the region Tuesday night. This front will be
relatively moisture starved as well so no precipitation is
expected with this weak system. High pressure will then follow
with more dry conditions Wednesday and Thursday as low pressure
passes by to our south.

&&

.AVIATION /14Z FRIDAY THROUGH TUESDAY/...
Short Term...Mainly VFR conditions this morning except for
isolated areas of IFR cigs over eastern areas of Maine. During
the afternoon and into the evening showers and sct tstorms will
lower conditions to MVFR/IFR at times. Some of the storms may
contain hail and strong gusty winds. Conditions return to VFR
by Sat morning.

Long Term...Areas of MVFR conditions in lowering ceilings and
possibly lowering visibilities in any showers Sunday and Sunday
night. Otherwise, VFR conditions through the period.

&&

.MARINE...
Short Term...Winds/Seas will build to SCA conditions tonight and
continue through Sat. Some gusts will be briefly near Gale
force behind the cold frontal passage later tonight over the
outer waters.

Long Term...Seas and winds mainly below SCA thresholds through
the period.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...None.
NH...None.
MARINE...Small Craft Advisory from 11 PM this evening to 8 PM EDT
     Saturday for ANZ150>154.

&&

NEAR TERM UPDATE...ARNOTT
Hazardous weather outlook, May 4, 12:27 PM EDT, 31 minutes before
Hazardous Weather Outlook
National Weather Service Gray ME
1227 PM EDT Fri May 4 2018

MEZ007>009-012>014-018>028-NHZ001>015-051630-
Northern Oxford-Northern Franklin-Central Somerset-Southern Oxford-
Southern Franklin-Southern Somerset-Interior York-
Interior Cumberland-Androscoggin-Kennebec-Interior Waldo-
Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox-Coastal Waldo-
Northern Coos-Southern Coos-Northern Grafton-Northern Carroll-
Southern Grafton-Southern Carroll-Sullivan-Merrimack-Belknap-
Strafford-Cheshire-Eastern Hillsborough-Interior Rockingham-
Coastal Rockingham-Western And Central Hillsborough-
1227 PM EDT Fri May 4 2018

This Hazardous Weather Outlook is for Maine, south central Maine,
southwest Maine, west central Maine, western Maine, New Hampshire,
central New Hampshire, northern New Hampshire and southern New
Hampshire.

.DAY ONE...This Afternoon and Tonight.

Severe Thunderstorms Possible late this Afternoon into this Evening

A strong cold front will approach the region from the west this
afternoon...passing through the region tonight. Ahead of this
front...showers and thunderstorms are expected. Some thunderstorms
may be severe in the 4pm to 10pm timeframe with damaging winds being
the primary threat. Large hail and an isolated tornado are also
possible.

After the storms depart this evening...there will be a period of
strong westerly winds...with gusts over 40 mph possible.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
 conditions according to Standard Operating Procedures.

ANZ150-152-154-051630-
Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM-
Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM-
Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out
25 NM-
1227 PM EDT Fri May 4 2018

...GALE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 10 AM EDT
SATURDAY...

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

A few strong to possibly severe thunderstorms are possible this
evening ahead of an approaching cold front.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
 conditions according to Standard Operating Procedures.

ANZ151-153-170-172-174-051630-
Penobscot Bay-Casco Bay-
Waters from Stonington ME to Port Clyde ME from 25 to 40 nm-
Waters from Port Clyde ME to Cape Elizabeth ME from 25 to 40 nm-
Waters from Cape Elizabeth ME to Merrimack River MA from 25 to 40 nm-
1227 PM EDT Fri May 4 2018

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...This Afternoon and Tonight.

A few strong to possibly severe thunderstorms are possible this
evening ahead of an approaching cold front.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
 conditions according to Standard Operating Procedures.

ARNOTT

The office that day

Everything else NWS Gray, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 4, 2:44 AM EDTSmall Craft AdvisoryGYX38 hr
May 4, 11:38 AM EDTGale WarningGYX19 hr
May 4, 12:52 PM EDTBeach Hazards StatementGYXCumberland, Knox, Lincoln, Sagadahoc, Waldo, York31 hr

Nearby

Wind Advisories in New Hampshire, 2018Wind Advisories in Maine, 2018Every wind advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.